Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 17, 2000, 6:39 PM CST for Lewis County, Maury County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2000, 6:39 PM CST (00:39 UTC)
- Expired
- Feb 17, 2000, 7:15 PM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 180042 SVRBNA TTAA00 KDEN 180039 TNC101-119-180115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEWIS COUNTY IN TENNESSEE SOUTHERN MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 715 PM CST * AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF MOUNT PLEASANT...OR ABOUT 5 MILES EAST OF HOHENWALD...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR COLUMBIA BY 705 QPM CST THIS STORM HAS THE POTENTIAL OF PRODUCING DAMAGING WINDS...HAIL AND VERY HEAVY RAIN. $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 3:01 PM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 17, 3:01 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CST THU FEB 17 2000 WELL...LATEST SURFACE ANALYSIS HAS DRY E WIND ACROSS THE VOLUNTEER STATE WITH TIGHT THERMAL GRADIENT FROM N TO S. HOP WAS 41 AT 1PM WHILE THA AND BGF WAS 64. DUE TO SUCH A DRY LOW LEVEL THE PRECIP OVER MS AND AR IS HAVING A HARD TIME MOVING EAST AND REACHING THE GROUND. HOWEVER...DEW POINTS OVER AR AND AND ESPECIALLY CENTRAL MS ARE MUCH HIGHER. LARGE (30) DEGREE DEW POINT DIFFERENCE BETWEEN MEM AND JAN. ON GOING PRECIP IS MAINLY ELEVATED CONVECTION WITH HIGH MID LEVEL CAPE AND COOL SURFACE TEMPS OVER AR/NRN MS. SUSPECT MOST OF THE PRECIP THIS EVENING INTO THE EARLY OVERNIGHT HOURS WILL BE WAA PRECIP AND ELEVATED TOO ASSOCIATED WITH THE WARM FRONT. THEN THE CRUX OF THE FORECAST SHIFT TO STRONG JET DYNAMICS AND LOW INSTABILITY. FORECAST PROBLEM OF THE PERIOD...POPS... REGARDING THE THREAT OF SEVERE WEATHER: SURFACE LOW FROM GJC TO CAPULIN VOLCANO NATIONAL MONUMENT NM...AND COLD FRONT EXTENDS FROM SFE-SAGUARD NP AZ. H5 NEGATIVELY TILTED TROUGH NEAR THE 4 CORNERS AND INCREASING LOW LEVEL JET WILL ALL CREATE A FAVORABLE LOW AND UPPER LEVEL FORCING ENVIRONMENT. ETA IS QUITE EXCESSIVE WITH REGARD TO STORM RELATIVE HELICITY. BOTH NGM AND AVN HAVE AROUND 500 M2/S2...BUT 800-900 ON THE ETA SEEMS JUST A TAD TOO HIGH. COLONEL MILLERS SWEAT HAS 300-450 MOVING THROUGH BETWEEN 15Z-00Z TOMORROW. WITH STRONG SHEAR AND MARGINAL INSTABILTY...MY SCNEARIO IS A ELEVATED AND WAA PRECIP TONIGHT AND POSSIBLY A PRE FRONTAL SQUALL LINE IN THE WESTERN CWA AROUND DAYBREAK. THEN MORE PRONOUNCED CONVECTION AROUND 18Z. DAMAGING WINDS ARE WITHOUT A DOUBT THE MAIN THREAT. SPEAKING OF WINDS...NON CONVECTIVE WINDS ARE A THREAT ON THE NRN PLATEAU AS H9 WINDS ARE BETWEEN 45 AND 55 KTS. AM CONSIDERING A WIND ADVISORY FOR DAY 2 ON THE PLATEAU...OR COULD GO 25 TO 35 MPH WITH HIGHER GUSTS AND LET THE MID SHIFT LOOK AT A NEW RUN. THIS SITUATION IS VERY SIMILAR TO THE EARLY JANUARY SEVERE WEATHER EVENT WHERE THE PLATEAU GOT 3-5 HOURS OF 30-50 MPH WINDS AHEAD OF THE FRONT. MODELS GOING GANGBUSTERS ON POPS WITH THE AVN THE MOST AGGRESSIVE WITH 97%. AM PLANNING ON A 60 POP TONIGHT AND CATEGORICAL POPS ON FRIDAY. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 049/068 046/050 676- CSV 050/067 046/049 5773 .BNA...NONE (POSSIBLE WIND ADVISORY FOR THE PLATEAU FOR FRIDAY)... JDG
In the hours before
Special weather statement, Feb 17, 1:29 PM CST, 5 hours 10 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-181130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CST THU FEB 17 2000 ...SEVERE THUNDERSTORMS A THREAT FOR MIDDLE TENNESSEE LATE TONIGHT THROUGH FRIDAY... A STRONG LOW PRESSURE SYSTEM IS DEVELOPING AND MOVING EAST OUT OF THE SOUTHERN ROCKIES. THIS AREA OF LOW PRESSURE WILL STRENGTHEN DURING THE OVERNIGHT HOURS...EVENTUALLY SETTLING IN SOUTHERN MISSOURI BY FRIDAY MORNING. THIS SYSTEM WILL LAY OUT A SURFACE COLD FRONT ACROSS THE OHIO VALLEY BY MIDDAY TOMORROW...THEN SWING IT THROUGH MIDDLE TENNESSEE FRIDAY EVENING. THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN MIDDLE TENNESSEE THIS EVENING. THE SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TOWARD DAYBREAK...THEN PROGRESS EASTWARD DURING THE MORNING HOURS FRIDAY. THE EXACT TIMING OF THUNDERSTORMS AND ASSOCIATED SEVERE WEATHER IS STILL SOMEWHAT UNCERTAIN. HOWEVER...THE CURRENT THINKING BRINGS THE FIRST CHANCE OF DAMAGING WINDS INTO WESTERN MIDDLE TENNESSEE TOWARD DAYBREAK. THE THREAT OF SEVERE WEATHER WILL BE GREATEST ACROSS MIDDLE TENNESSEE DURING THE MORNING AND AFTERNOON HOURS FRIDAY. FURTHERMORE...WINDS JUST OFF THE SURFACE WILL INCREASE SIGNIFICANTLY TOMORROW. THIS WILL RESULT IN VERY STRONG WINDS IN ELEVATED LOCATIONS ACROSS MIDDLE TENNESSEE...MAINLY THE NORTHERN PLATEAU WHERE SOUTHWEST WINDS MAY GUST TO NEAR 45 MPH. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE DAMAGING WINDS... ISOLATED STORMS WITH HAIL AND TORNADOES ARE A POSSIBILITY. ACTIVATION OF SPOTTER GROUPS AND EMERGENCY MANAGERS WILL MORE THAN LIKELY BE NEEDED LATER TONIGHT AND ESPECIALLY FRIDAY. DICKSON 15
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Maury | 41 min |
| Feb 18, 12:04 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 41 min |
| Feb 18, 5:13 PM CST | Tornado Warning | OHX | Davidson, Sumner, Williamson, Wilson | 32 min |
| Feb 18, 5:39 PM CST | Tornado Warning | OHX | Benton, Houston, Stewart | 51 min |
| Feb 18, 5:42 PM CST | Tornado Warning | OHX | Smith, Wilson | 33 min |
| Feb 18, 5:53 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 37 min |
| Feb 18, 5:53 PM CST | Tornado Warning | OHX | Maury | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.